MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Lot Number 0034023539
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a pulse field ablation procedure to treat atrial fibrillation (a fib), a versacross connect for faradrive kit was selected for use.The versacross dilator was prepped to be inserted in faradrive sheath.When the dilator was in the sheath and was about to have the wire loaded through the dilator, the physician noticed that the tip of the dilator was defective.The defect was described as 'a little melted or that it has extra plastic to one side of the tip'.Hence to resolve the issue, both the sheath and dilator were replaced, and the procedure was completed successfully.No patient complications were reported.The device is expected to be returned for analysis.However, analysis revealed that the dilator tip was defective and deformed, along with a slitting of dilator tip, an angled cut has created a 'flap' of material on outside surface and the tip has not ovalized.
 
Additional Manufacturer Narrative
Upon receipt at boston scientific's post market laboratory, the versacross dilator was first visually inspected, and it failed, since a slitting of dilator tip was noted, an angled cut has created a 'flap' of material on outside surface and the tip has not ovalized.The dilator has passed the device-to-device interaction.From benchtop analysis, excessive force or inattention by the user during preparation could have caused the observed failure.The cause of the damage cannot be confirmed because the available information is not enough to determine what specifically caused the failure.The returned product confirms tip damage, but the cause is not determined.There is no evidence that the device failed to meet applicable product specifications prior to shipment.

Brand Name
VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20180475
Report Number2124215-2024-56382
Device Sequence Number8364786
Product Code DRE
UDI-Device Identifier00685447019060
UDI-Public00685447019060
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K233647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Lot Number0034023539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Initial Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown